Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 96, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2010, 7:18 PM MDT for Deuel County, Keith County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2010, 7:18 PM MDT (01:18 UTC)
- Expired
- Jun 6, 2010, 8:00 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:35 PM MDT | TSTM WND DMG | Brule, NE | REPORTS OF CONSTRUCTION CONES...SIGNS...AND METAL ROAD SIGNS IN THE ROADWAY OF INTERSTATE 80 WEST OF BIG SPRINGS AND NEAR BRULE. |
| Jun 6, 7:40 PM MDT | HAIL 1 | 18 Nw Grant, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS53 KLBF 070118
SVRLBF
NEC049-101-070200-
/O.NEW.KLBF.SV.W.0096.100607T0118Z-100607T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM MDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 800 PM MDT
* AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT
AREA...OR 8 MILES NORTH OF JULESBURG...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG SPRINGS AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA AROUND 725
PM MDT.
BRULE AROUND 735 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4121 10231 4120 10202 4112 10187 4100 10184
4100 10212 4104 10238
TIME...MOT...LOC 0118Z 286DEG 41KT 4109 10220
WIND...HAIL 60MPH 1.50IN
$$
TAYLOR1 follow-up statement
187
WWUS53 KLBF 070150
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUN 6 2010
NEC049-101-070201-
/O.EXP.KLBF.SV.W.0096.000000T0000Z-100607T0200Z/
DEUEL NE-KEITH NE-
750 PM MDT SUN JUN 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KEITH AND EASTERN
DEUEL COUNTIES WILL EXPIRE AT 900 PM CDT/800 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4121 10231 4120 10202 4112 10187 4100 10184
4100 10212 4104 10238
TIME...MOT...LOC 0151Z 286DEG 41KT 4099 10172
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN JUN 6 2010 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...INSTABILITY IS INCREASING LATE THIS AFTERNOON ACROSS FAR SOUTHWEST NEB INTO THE PANHANDLE. AT THE SAME TIME...WARM TEMPS ALOFT ARE STARTING TO BUILD NORTHEASTWARD...WITH LACK OF CU NOTED ACROSS MOST OF WESTERN KS AND EASTERN CO. SEEMS EDGE OF WARMER TEMPS ALOFT /CAP/ IS ACROSS THE SOUTHERN NEB PANHANDLE INTO SOUTHWEST NEB. CU HAS BEEN INCREASING IN THESE AREAS...AND SOME TCU NOW NOTED ON VISIBLE IMAGERY JUST NORTH OF SIDNEY. ENVIRONMENT SEEMS DECENT TO SUPPORT TSTM DEVELOPMENT THIS EVENING ACROSS THE SOUTHERN NEB PANHANDLE INTO FAR SOUTHWEST NEB...AND PARAMETERS WOULD SUPPORT A SFC BASED SUPERCELL OR TWO WITH LARGE HAIL. LATER TONIGHT...TSTMS LIKELY WILL DEVELOP FOR AREAS MAINLY NORTH OF INTERSTATE 80. RAPID RETURN OF DEEP MOISTURE ON STRENGTHENING SOUTHERLY LLJ...WILL AID IN DESTABILIZATION OF THE MID LEVELS. ELEVATED SUPERCELLS WITH LARGE HAIL MAIL RESULT...MAINLY AFTER 04Z MONDAY AS MID LEVEL LAPSE RATES STEEPEN. MONDAY...A SFC CYCLONE WILL DEEPEN ACROSS NORTHEAST CO...IN RESPONSE TO AN APPROACHING SHORTWAVE ALOFT. THIS WILL SHARPEN AN INVERTED TROUGH/WARM FRONT ACROSS SOUTHWEST NEB. CONDITIONS WILL BECOME VERY UNSTABLE BY AFTERNOON...AS VERY STEEP MID LEVEL LAPSE RATES...COMBINED WITH TEMPS IN 80S AND DEW PTS IN THE UPPER 60S...SHOULD YIELD SFC BASED CAPES FROM 3500 TO 4500 J/KG. A STRONG CAPPING INVERSION WILL ALSO BE IN PLACE...WITH H7 TEMPS AROUND 15C. THE MOST LIKELY SEVERE WEATHER SCENARIO AT THIS TIME FOR SOUTHWEST NEB...WOULD FAVOR STORMS TO INITIATE NORTH OF THE SFC LOW ACROSS THE SOUTHEAST NEB PANHANDLE LATE AFTERNOON...AND THEN TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT OF RICH LOW LEVEL MOISTURE AND BACK EAST TO SOUTHEAST SFC FLOW ACROSS SOUTHWEST NEB DURING THE EVENING. ENVIRONMENT WILL SUPPORT SUPERCELLS...WITH VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .LONG TERM (TUESDAY THROUGH SATURDAY)...UNSETTLED PATTERN WILL CONTINUE. FRONT IS SHUNTED SOUTH OF THE AREA TUESDAY...WITH BEST INSTABILITY FOCUSED TO OUR SOUTH TUESDAY AND WEDNESDAY. FRONT LIFTS BACK NORTH ACROSS THE AREA THURSDAY...WITH THE POTENTIAL FOR ADDITIONAL SEVERE TSTM DEVELOPMENT. MODELS SEEM TO BE COMING INTO AGREEMENT NOW...AND FRONT WILL SINK SOUTH OF THE AREA FRIDAY...BUT SHOWERY WEATHER STILL POSSIBLE BEHIND FRONT INTO AT LEAST THE FIRST HALF OF THE WEEKEND IN SOUTHWEST FLOW ALOFT. && .AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THROUGH 03Z AT TERMINALS KLBF AND KVTN. MODELS CREATE A SPREAD IN THE NEAR TERM WHERE CONVECTION MAY DEVELOP ON THE HIGH PLAINS AND SPREAD EAST...WHILE THE ALTERNATE SOLUTION BRINGS LITTLE QPF INTO THE SOUTHWEST AND FOCUSES ENERGY ACROSS THE NORTH THAT COULD IGNITE THUNDERSTORMS FURTHER NORTH AND DROPPING SOUTHEAST OVERNIGHT. MODEL BLEND WAS FOLLOWED WITH CHANCE FOR THUNDERSTORMS AT BOTH TERMINALS FROM 03Z AND BEYOND. STRATUS DEVELOPS ACROSS THE NORTH LATE THAT COULD BRING CEILING TO MVFR OR LOWER WITH CEILING AOB 2500 FT AT THE KVTN TERMINAL. AVIATION FORECAST WILL CONTINUED TO BE WATCHED AS CONVECTION DEVELOPS THIS EVENING AND EVOLVES OVERNIGHT WITH UPDATES POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NEB ZONES 022-023...035...056-058...AND 069 UNTIL 03Z. SHORT/LONG...TAYLOR AVIATION...KECK
Hazardous weather outlook, Jun 6, 2:05 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN JUN 6 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-071015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 305 PM CDT SUN JUN 6 2010 /205 PM MDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL COVER AREAS WEST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN HOLT COUNTY TO 8 MILES NORTH OF BURWELL IN GARFIELD COUNTY...TO 4 MILES WEST OF PALISADE IN HAYES COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE HIGH PLAINS LATE THEN MOVE EAST ACROSS WESTERN NEBRASKA...OF WHICH LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. IN THE EVENING THE LOW LEVEL JET WILL BE STRENGTHENING TO ENHANCE LIFT AS SEVERAL DISTURBANCES MOVE EAST TO AID IN THUNDERSTORM DEVELOPMENT TONIGHT. FURTHER EAST...GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA WHERE A FEW OF THE STRONGER STORMS MAY STILL CONTAIN SMALL HAIL AND HEAVY RAIN AS THE CONVECTION EVOLVES OVERNIGHT AND MOVES EASTWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. AS SURFACE LOW PRESSURE DEEPENS ACROSS EAST CENTRAL COLORADO AND NORTHWEST KANSAS...MOIST AND VERY UNSTABLE CONDITIONS WILL BE PRESENT NEAR AND NORTH OF A WARM FRONT DRAPED NEAR THE NEBRASKA AND KANSAS BORDER. SUPERCELLS ARE POSSIBLE BY LATE AFTERNOON INTO MONDAY EVENING...WITH THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY TO BURWELL IN GARFIELD COUNTY. A FEW OF THE STRONGEST STORMS MAY CONTAIN VERY LARGE HAIL AND WIND DAMAGE. OVERNIGHT MONDAY THE LOW LEVEL JET INTENSIFIES...WITH THE POTENTIAL FOR THUNDERSTORMS WILL PERSIST. WEDNESDAY THROUGH SATURDAY THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 6, 5:21 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 E GRANT 40.84N 101.71W
06/06/2010 M1.00 INCH PERKINS NE TRAINED SPOTTER
VORTEX2 REPORTED HAIL COVERING GROUND
&&
CDCLocal storm report, Jun 6, 5:22 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 NW GRANT 40.86N 101.75W
06/06/2010 M81 MPH PERKINS NE FIRE DEPT/RESCUE
&&
TKECKLocal storm report, Jun 6, 5:58 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 10 S ASHBY 41.88N 101.93W
06/06/2010 E1.00 INCH GRANT NE PUBLIC
&&
13Local storm report, Jun 6, 6:26 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 9 S ELSIE 40.72N 101.39W
06/06/2010 E1.75 INCH PERKINS NE PUBLIC
&&
13Local storm report, Jun 6, 6:46 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/06/2010 E1.00 INCH GARDEN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jun 6, 7:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 10 S OSHKOSH 41.26N 102.34W
06/06/2010 E1.25 INCH GARDEN NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Jun 6, 6:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 38 min |
| Jun 6, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 43 min |
| Jun 6, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 52 min |
| Jun 6, 7:03 PM MDT | Tornado Warning | LBF | Arthur, Keith, Lincoln | 27 min |
| Jun 6, 7:08 PM MDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 37 min |
| Jun 6, 7:32 PM MDT | Tornado Warning | LBF | Keith, Perkins | 28 min |
| Jun 6, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| Jun 6, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 6, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 51 min |
| Jun 6, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 6, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 46 min |
| Jun 6, 8:33 PM MDT | Tornado Warning | LBF | Chase, Hayes | 27 min |
| Jun 6, 8:41 PM MDT | Tornado Warning | LBF | Hayes, Lincoln | 34 min |
| Jun 6, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| Jun 7, 2:40 PM MDT | Flash Flood Watch | LBF | Boyd, Brown, Chase, Cherry, Deuel, Frontier and 7 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.